Discussions that mention valium

Inner Ear Disorders board


Hey everyone,

Wow, thanks for all the great posts - really made my morning! I actually cracked last night and grabbed a single small dose of Ativan to kill the angst. First time I've tried the stuff (it was the rare valium before). The stuff not only killed the anxiety but I could barely hold my head up at the PC...straight to bed and slept like a baby after that. Certainly not something I'll be making a habit of but figure I deserved a crutch after 3 days of it. A good point Subs about it being a possible "blip". I always think of lab blips as only being dizzy related but I think it can also be anxiety in this case as well considering the anxiety and dizziness are so inseparable and circular when dealing with this rubbish. Never have or dreamt of taking any such meds (Cip or benzos) prior to this junk arriving on the scene.

Thanks for all the tips and messages from all of you...I'm sure it's just another passing phase...and there will likely be a few more as I drop the dose of the AD. The 30 min talk will really be a challenge in keeping the anxiety under control.

Linda - just wondering how much Ativan you were/have been on? Really hope you get free of it soon. Not sure I want to touch the stuff again after reading your experience with it.

Wowee - as always, thankyou for the words of wisdom!

CL - good luck with the interview. Hoping you get a break from the dizzies on the day.

Best...Scott :D
Hi Scott,
To answer your questions regarding the Ativan I have been taking. First let me tell you that it has been a lifesaver for me in dealing with the dizziness/anxiety and resultant panic attacks. I am by nature a worrisome anxious person and Ativan gave me back my life after I was DX'd with VN. I take .5mg twice daily. Both my neurologist and family dr. said it was OK for me to take up to 3mg daily if I needed to. Thankfully, I have never felt the need for more than I am on. I feel so good now, relative to the past 24 months, that I want to see if the "feel good" is due to compensation or if the Ativan is covering up my residual dizziness. I was told that Ativan is a vestibular suppressant by one Dr. Maybe you could confirm that? If so, I will never completely compensate unless I get off of it.
When I started taking it I did get extremely tired or sleepy but that only lasted a very short time, like days. Also, when it was first prescribed I only took it as needed when I knew I would be in a situation that produced dizzy sensations for me. (Movies, restaurants, riding in the car.) It so completely eliminated my anxiety and panic feelings that my dr said it was A-OK to take it everyday as needed. She was very supportive and was encouraged by my response to it. Part of the reason for deciding to go off it is because I am experiencing increasing depression and apathy. I've read that this can be a side effect of any of the benzos. While I have never felt the need to increase my dose I also don't want to wake up with what is called "dose tolerance". The drug can be addicting if taken for more than 7-14 days. On a few occasions I have forgotten a dose or two and have felt WD symptoms of increased dizziness, nausea, nightmares, insomnia, etc. The symptoms disapear within 40 minutes of taking the drug! There is a ton of information on benzodiazapines on the internet. You have to sift through it and weigh the facts.
How much Ativan did you take? First time taking it would probably knock you out......1mg is equal to 10mg Valium...... Hope you are feeling beter now....breathe deep.......you have been doing so very well and you will be back to 99% again real soon.

Cheers and best wishes,
Linda
Katkin - sounds great what you have been doing despite not feeling like "the full quid". Amazing. Nice to hear about your musical talent too. I have 3 guitars - a classical, 12-string acoustic, and 6-string acoustic. I really haven't played much in the last 2 years and was definitely not inspired to play while battling the monster. My fiance keeps asking me to play but I just haven't...guess I need someone to jam with to be inspired again. Glad you're feeling so good at the mo.

Linda - I'm not sure exactly when it's a good time to cut down further to be honest. I sort of just go by my gut feeling on it. If I feel up to the challenge, I hack some more off the half tab. I was concerned that this latest anxiety thing might have been from the reduction but now that I seem to be OK again I'm considering another minor reduction. On the other hand, I'm sort of considering staying put until I get through the next 4 weeks. I don't want any anxiety freak outs messing with the workload etc. I keep wondering if there will be this really tough period of withdrawal that will hit as I get down to the final granules but maybe not. I imagine the come down from the Ativan would be very different to Cipramil. Could you swap the Ativan for valium and reduce that instead? Might be an easier trip considering valium is not as strong at a similar dose and has a longer half life (lorazepam = 12-16 hours, diazepam = 20 to 48 hours).

Cheers...Scott
Hi Scott,

Thanks for the recommendation of switching over to Valium for my taper. I have read the Aston Manual and agree it would probably make it a bit easier. At the moment, since I have decided to do this on my own, I don't want my Dr. to pull my Rx for Ativan should I decide to stay on it....(Sounding a bit like a druggie aren't I?)
You mentioned you are having some GERD. I too have been fighting this big time since all this nonsense started. Anxiety produces excess acid, etc.... Anyway, I have been on Prilosec for years. Works great for me and no side effects....
BTW, still tapering and had a great day yesterday but a little fuzzy this evening. Once I get off this drug I don't want to go on anything else that has to be tapered or that your body must have... It's not fun..

Cheers,
Linda